Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 32, NWS Corpus Christi, TX

September 17, 2010Kleberg County, Texas

NWS Corpus Christi, TX issued this tornado warning at Sep 17, 2010, 12:40 PM CDT for Kleberg County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2010, 12:40 PM CDT (17:40 UTC)
Expired
Sep 17, 2010, 1:15 PM CDT
In force
35 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 12:55 PM CDTFUNNEL CLOUDKingsville, TXFUNNEL CLOUD OVER KING AVENUE IN KINGSVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2010-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2010-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2966 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WFUS54 KCRP 171740
TORCRP
TXC273-171815-
/O.NEW.KCRP.TO.W.0032.100917T1740Z-100917T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1240 PM CDT FRI SEP 17 2010

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN KLEBERG COUNTY IN SOUTH TEXAS...

* UNTIL 115 PM CDT

* AT 1237 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
  NEAR RICARDO...OR NEAR KINGSVILLE...MOVING WEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL KLEBERG COUNTY...
  RURAL WESTERN KLEBERG COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2759 9806 2757 9806 2753 9774 2735 9775
      2730 9806
TIME...MOT...LOC 1740Z 092DEG 14KT 2744 9785

$$

GW
1 follow-up statement
247 
WWUS54 KCRP 171807
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
107 PM CDT FRI SEP 17 2010

TXC273-171815-
/O.CON.KCRP.TO.W.0032.000000T0000Z-100917T1815Z/
KLEBERG-
107 PM CDT FRI SEP 17 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR WESTERN
KLEBERG COUNTY...

AT 101 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS STORM IS STILL SHOWING SOME WEAK ROTATION...AND WAS LOCATED
ABOVE 6 MILES WEST OF RICARDO...OR 7 MILES SOUTHWEST OF 
KINGSVILLE...MOVING WEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2759 9806 2757 9806 2753 9774 2735 9775
      2730 9806
TIME...MOT...LOC 1807Z 092DEG 14KT 2744 9797

$$

GW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Sep 17, 10:39 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Sep 17, 10:39 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1039 AM CDT FRI SEP 17 2010

.DISCUSSION...LOWERED POPS THIS MORNING...AND DECREASED THEM A BIT
FOR THIS AFTERNOON. TROF IS OFFSHORE AND AREA IS ON THE MORE
SUBSIDENT SIDE OF IT. EXPECTING TO SEE SOME RAIN THIS AFTERNOON
WITH DEVELOPMENT OF SEA BREEZE THEN MORE RAIN TONIGHT/OVERNIGHT AS
TROUGH MOVES INLAND. AS A RESULT...LOWERED POPS SOME FOR TODAY BUT
STILL HAVE LIKELY FOR THE COASTAL AREAS AS TROUGH COULD GET CLOSE
ENOUGH TO BRING SHOWERS IN LATE (SHOWERS NOT TOO FAR OFFSHORE AT
THIS TIME).

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    90  77  87  78  88  /  60  60  70  40  50
VICTORIA          92  74  90  75  90  /  50  40  50  30  30
LAREDO            98  77  92  77  90  /  30  40  60  40  50
ALICE             93  74  89  75  88  /  50  50  60  40  50
ROCKPORT          90  78  88  80  88  /  60  60  70  40  40
COTULLA           94  73  91  73  90  /  30  40  40  30  30
KINGSVILLE        93  76  88  76  89  /  60  60  70  50  50
NAVY CORPUS       90  80  87  81  87  /  60  70  70  40  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
     TO 5 AM CDT SUNDAY FOR THE FOLLOWING ZONES: COASTAL WATERS
     FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS
     FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...
     WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20
     TO 60 NM.

&&

86/GW...SHORT-TERM
76/JR...LONG-TERM
Hazardous weather outlook, Sep 17, 5:13 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 AM CDT FRI SEP 17 2010

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
513 AM CDT FRI SEP 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

DEEP TROPICAL MOISTURE EXTENDING WELL NORTH OF HURRICANE KARL IN
THE SOUTHERN GULF OF MEXICO WILL PROVIDE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT ACROSS THE COASTAL BEND
AND ADJACENT COASTAL PLAINS AND BRUSH COUNTRY. RAINFALL TOTALS TO
1/2 INCH TO 1 1/2 INCHES WILL BE COMMON THROUGH TONIGHT ACROSS THE
ENTIRE COASTAL BEND AREA AND LOCALLY HEAVY RAINFALL WITH ISOLATED
2 TO 4 INCH TOTALS IS POSSIBLE. HIGHEST RAINFALL TOTALS WILL
LIKELY OCCUR ACROSS COASTAL COUNTIES. CONDITIONS WILL REMAIN
RATHER FAVORABLE FOR TROPICAL FUNNELS AND WATERSPOUTS. THERE IS A
LOW POTENTIAL FOR BRIEF TORNADO TOUCHDOWNS ASSOCIATED WITH THE
TROPICAL FUNNELS OR FOR WATERSPOUTS THAT DEVELOP OVER THE GULF AND
MOVE INLAND.

HIGH SWELLS FROM HURRICANE KARL WILL BEGIN REACHING THE AREA LATER
TODAY. SMALL CRAFT ADVISORIES HAVE BEEN POSTED DUE TO THE EXPECTED
HIGH SEAS. IN ADDITION...THESE SWELLS WILL PROVIDE INCREASING SURF
AND A MODERATE RISK OF RIP CURRENTS TODAY AND A HIGH RISK OF RIP
CURRENTS BY EARLY SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY RAIN IS POSSIBLE OVER THE WEEKEND DUE TO DEEP TROPICAL
MOISTURE ACROSS SOUTH TEXAS WELL TO THE NORTH OF HURRICANE KARL.
THERE IS ALSO A LOW POTENTIAL FOR ISOLATED WATERSPOUTS AND WEAK
TORNADOES THIS WEEKEND. HIGHER THAN NORMAL TIDES WITH POSSIBLE
MINOR COASTAL FLOODING ARE POSSIBLE ON SATURDAY DUE TO EFFECTS OF
HURRICANE KARL. IN ADDITION...SWELLS ASSOCIATED WITH KARL WILL
PROVIDE A MODERATE TO HIGH RISK OR RIP CURRENTS AT AREA BEACHES ON
SATURDAY. SEA HEIGHTS AROUND 7 FEET WILL ALSO BE POSSIBLE...
LEADING TO SMALL CRAFT ADVISORY CONDITIONS FOR PORTIONS OF THE
COASTAL WATERS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

In the hours before

Special weather statement, Sep 17, 12:19 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1219 PM CDT FRI SEP 17 2010

TXZ240>242-171800-
DUVAL-JIM WELLS-KLEBERG-
1219 PM CDT FRI SEP 17 2010

...TWO FUNNEL CLOUDS WERE SPOTTED OVER KLEBERG COUNTY...

AT 1218 PM CDT...A TRAINED WEATHER SPOTTER REPORTED TWO FUNNEL
CLOUDS JUST SOUTH OF KINGSVILLE.

AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS 2 MILES SOUTHEAST OF RICARDO...OR 8 MILES
SOUTH OF KINGSVILLE...MOVING WEST AT 15 MPH.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED
AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 4:39 AM CDTSmall Craft Advisory for Hazardous SeasCRP66 hr
Sep 17, 1:01 PM CDTFlash Flood WarningCRPKleberg119 min
Sep 17, 2:02 PM CDTAreal Flood AdvisoryCRPVictoria118 min
Sep 17, 2:11 PM CDTTornado WarningCRPJim Wells, Live Oak, San Patricio34 min
Sep 17, 2:51 PM CDTAreal Flood AdvisoryCRPNueces114 min
Sep 17, 3:06 PM CDTSpecial Marine WarningCRP114 min
Sep 17, 3:11 PM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio4 days
Sep 17, 3:19 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells116 min
Sep 17, 4:20 PM CDTAreal Flood AdvisoryCRPWebb115 min
Sep 17, 4:34 PM CDTSpecial Marine WarningCRP116 min
Sep 17, 4:42 PM CDTFlash Flood WarningCRPWebb2 hr
Sep 17, 5:00 PM CDTAreal Flood AdvisoryCRPKleberg60 min
Sep 17, 5:39 PM CDTSpecial Marine WarningCRP2 hr
Sep 17, 5:58 PM CDTAreal Flood AdvisoryCRPSan Patricio2 hr

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.